... sometimes I have not been able to make it to the bathroom on time. I just don't want to stop taking it because I went through a lot of pain and I never want to have that happen again. what do you think I should do?
4 Sep 2012
If it's prescribed you need to call the Dr who prescribed it an see that they say. I take this stuff too and it says not to take it more than a few days in a row, 3, 7 I forget which, I'm not home so I don't have the bottle with me.
I know for sure it's not 5-months, that's for sure, so if your Dr told you to do this for 5-months then your Dr is the one to ask as there may be more to this that the Dr knows about that justified such instruction. Call the Dr. Hope this helps.
4 Sep 2012
I've been taking Miralax every other day for the last 4 years or I get terrible constipation. It's probably from a number of my medications that I get constipated. Also at night, I get extreme dryness in my mouth and my throat. If you can't reduce the amount of the Miralax or stretch out the time in between doses to keep from the constipation, then you may need physical therapy.
I also can't get to the bathroom in time. When my gastroenterologist did a rectal exam on me, it was clear that I could not contract my rectal muscles much at all. That's probably from my stroke. So if that's the case with you, you can get physical therapy to tone up the muscles. Your doctor will decide whether to go right into the physical therapy or to get another rectal exam which does quantitative measuring to further give the physical therapist more specific therapies to use. That's what I've been putting off, but then I will get PT to correct the problem.
Hope that may be helpful to you.
4 Sep 2012
Without knowing what is causing your constipation this question is a hard one to answer. I too was prescribled miralax because of these problems, & had the same thing happen. I was told to take it twice a day, & told to wear a depends! I won't do that so with further research I found that taking 500mg of magnesium a day completely eradicated my problem. Mine was caused from the pain prescriptions I have to take for chronic pain. Some times I will have to take 2 day, but it certainly works. Milk of magnesia, is basically the same product, but much easier to take the supplement in pill form available at any pharmacy in the supplement aisle. This is also good for your bone health, muscle contraction, & nerve impluses also...
- MiraLax Information for Consumers
- MiraLax Information for Healthcare Professionals (includes dosage details)
- Side Effects of MiraLax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had back surgery a few months ago from a car accident and I'm still in a considerable amount of pain everyday, seriously. Not to mention the ...
2 answers • 26 Sep 2009
My doctor prescribed Miralax 2xd. That produced very soft stools. Then I took 26gr at bedtime, and the results were satisfactory, but interupted my ...
1 answer • 28 Jun 2010
I take hydrocodone for back pain and have a lot of trouble with constipation. I tried Dulcolax as my doctor suggested but it makes everything I eat ...
4 answers • 16 Oct 2015
I went to ER last night with what the Doctor thought was kidney stones because of the pain I was in?
Took a CT scan and said my bowels was full of "poop". I have impacted bowel with diarrehea, the pain is still awful nothing is helping, the ...
2 answers • 23 Dec 2015